Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1962, Volume 30, Issue 2

Note on Program Uncertainty in the Dynamic Programming Problem<336:NOPUIT>2.0.CO;2-B
p. 336-342

Richard C. Kao

In this note we study the dynamic inventory problem for a follow-on provisioning in which the program length is subject to uncertainty with a known distribution. It is shown that under rather general cost conditions, the optimal policy is of the (S, s) type. This is true whether or not there exists a time lag in delivery provided that excess demand is always backlogged. The case of an infinite program horizon is also briefly discussed.

Log In To View Full Content